VANCOUVER, BC, Sept. 28, 2022 /PRNewswire/ — Dr. YongHua Li conducted a clinical trial for EmeTerm, the anti-nausea wristband developed by WAT Medical Enterprise, Ltd., Vancouver, BC, Canada. The study spanned across three hospitals and was aimed to investigate EmeTerm’s effectiveness in its transcutaneous electrical acupoint stimulation (TEAS) at PONV.
The British Journal of Anaesthesia recently published an innovative report about a clinical trial of postoperative nausea and vomiting. The BJA (impact factor 11.719) published high-impact original work in all branches of anaesthesia, critical care medicine, pain medicine and perioperative medicine including fundamental, translational and clinical sciences, clinical practice, technology, education and training.
Postoperative nausea and vomiting (PONV) is one of the most common and debilitating complications during a patient’s recovery, affecting up to 80% of the patients after general anesthesia. Drug therapies have variable effects and may result in even more side effects for the patient. As a result, non-pharmaceutical alternatives have become an area of interest in medical research.
The participants consisted of 295 adult female patients who were scheduled for hysteroscopic surgery. Participants were randomly assigned in a 1:1 ratio to the treatment and control groups. Subjects were followed in various intervals by a blinded observer. The treatment group experienced 14% lower incidence of PONV, and the risk for PONV reduced by 26%. The incidence of vomiting has declined by over 18%.
The study concluded that EmeTerm is effective in not only preventing PONV but also in reducing its severity.
-Wang. N, Ding P, Zheng DY, et al. Wearable transcutaneous electrical acupoint stimulation bracelet for prevention of postoperative nausea and vomiting in patients undergoing hysteroscopic surgery: a randomised controlled trial. British Journal of Anesthesiology (Article in press).
-Frey UH, Scharmann P, Lohlein C, et al. P6 acustimulation € effectively decreases postoperative nausea and vomiting in high-risk patients. Br J Anaesth 2009; 102: 620e5.